It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anemia Message Board

  • Prednisone Nitemare, Oh can't sleep!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 11-27-2003, 02:09 AM   #1
    Debeeg
    Junior Member
     
    Debeeg's Avatar
     
    Join Date: Nov 2003
    Location: Gladstone Oregon
    Posts: 13
    Debeeg HB User
    Smile Prednisone Nitemare, Oh can't sleep!

    Hey everyone, I just found this site yesterday, am so glad, what did I do before? Oh yeah hung pictures up at 3 am, My kids thought I was crazy. Well I went to my Hemo yesterday, I am hemotizing again, I am now back on Prednisone 70 mg, The Retuxin was effective for 6 months. ? has anyone else had the retuxin therapy? there were are good results with it, and I did benefit in two ways with it, there are new studies going on with it for treatment for Multiple Scelrosis, Since I had the treatment I have had no MS flare ups . My hemotologist is wonderful, I have been told they are some of the best in the states infact they go around the states teaching. I really trust him. He has tried everything, to treat this, he now feels as a last resort that is may be time to remove my spleen. Right now I am really thinking all of this through? I am sorry I am using this as a sounding board. I am scared, worried, I am a single mom, I was married for 19 yrs, when I was DX'd with MS it was tough for my spouse, I was not the perfect lady anymore, he drank more, moved us to oregon away from our home, and my family. Then I was DX;d with the anemia and in the hospital had to have transfusions, so he got the attitude that he was fullfilling his obligation to me so I left. I have one child still at home she isn't a baby but she is my baby, she is almost 16. my oldest daughter lives right next door to me with my grandbaby so that is great, but I worry about what I will do when I am in the hospital. My kids need me! I am very happy that I made to the Doc intime this time that I would not have to be admitted imediatly and transfused I have done that twice, but I am scared about the spleen, I hate the weight gain from the prednisone, I am still 40 lbs heavier then I have ever been in my life from the other times I had to be on it. The first time was almost 1 yr I had to be on it. Ok I am so sorry I have just vented my brains out. I wish everyone a wonderful holiday, and enjoy, I am going to I love the turkey!
    Debeeg.

     
    Sponsors Lightbulb
       
    Old 11-27-2003, 04:52 AM   #2
    jackie_girl
    Inactive
     
    Join Date: Nov 2003
    Location: Ontario, Canada
    Posts: 19
    jackie_girl HB User
    Re: Prednisone Nitemare, Oh can't sleep!

    I can totally sympathize with your prednisone insomnia. I am someone who LOVES to sleep and am up late at night and early in the morning. My doc yesterday was asking if I was sleeping in and napping due to the anemia and I laughed. I am getting much less sleep than I ever do.

    I was diagnosed with hemolytic anemia a month ago. At the time, my hemoglobin level was 6.3 and I had been experiencing symptoms for almost 3 months. I was started on 100 mg of prednisone a day, did that for a week, decreased dose to 60 mg/day, now am being tapered slowly to 20 mg a day. My most recent hemoglobin level was 10.8. The increase in blood count is slowing down as I'm being tapered but it is at least increasing.

    Like you, there seems to be no cause to my hemolytic anemia. From what I understand, about 50% of hemolytic anemia cases have no known cause. My blood shows the "warm" antibody type which means it's another autoimmune disorder (I am already hypothyroid due to thyroid antibodies). If I remember correctly, you said that you have MS which is another autoimmune condition. My doc said that people with one autoimmune disorder are predisposed to having another.

    My internist has said all along that if I stop responding to prednisone that I should have a splenectomy. I am a member of a group of people with hemolytic anemia and several of them have had their spleens removed. It works in about half the cases.

    It seems to me that fixing hemolytic anemia is like nailing jello to a wall. You try something, then something else starts to go wrong. It is so frustrating! I have been taken off a drug that was addressing a pituitary gland issue in the outside chance that the drug caused the hemolysis. So, I now have anemia and an overactive pituitary gland.

    Anyway, I share your frustrations. The only treatment I have had for the hemolysis is prednisone and expect that if the treatment continues to be successful that I will be on it for the next 6-8 months. Puffy face and weight gain here I come!

    Enjoy your turkey and your holiday. Canadian Thanksgiving was 6 weeks ago and the turkey is only a pleasant memory!

    Jackie

     
    Old 11-27-2003, 07:37 PM   #3
    Debeeg
    Junior Member
     
    Debeeg's Avatar
     
    Join Date: Nov 2003
    Location: Gladstone Oregon
    Posts: 13
    Debeeg HB User
    Re: Prednisone Nitemare, Oh can't sleep!

    Oh Jackie thank you so much for responding to my Messages, yes I am a warm antibody type also. Due to the MS,I was Diagnosed with this in 2000, have been in the hospital twice have had 4 transfusions been on 120, 80,& 70 top dose of prednisone. My Hemotologist does not like to have me on it for to long, We have done the retuxin treatment, which was successfull for 6 months, so this is one of the last steps, It is scarey, but I am not sure what else to do. I really appreciate your responses, thank you!
    Deb
    Quote:
    Originally Posted by jackie_girl
    I can totally sympathize with your prednisone insomnia. I am someone who LOVES to sleep and am up late at night and early in the morning. My doc yesterday was asking if I was sleeping in and napping due to the anemia and I laughed. I am getting much less sleep than I ever do.

    I was diagnosed with hemolytic anemia a month ago. At the time, my hemoglobin level was 6.3 and I had been experiencing symptoms for almost 3 months. I was started on 100 mg of prednisone a day, did that for a week, decreased dose to 60 mg/day, now am being tapered slowly to 20 mg a day. My most recent hemoglobin level was 10.8. The increase in blood count is slowing down as I'm being tapered but it is at least increasing.

    Like you, there seems to be no cause to my hemolytic anemia. From what I understand, about 50% of hemolytic anemia cases have no known cause. My blood shows the "warm" antibody type which means it's another autoimmune disorder (I am already hypothyroid due to thyroid antibodies). If I remember correctly, you said that you have MS which is another autoimmune condition. My doc said that people with one autoimmune disorder are predisposed to having another.

    My internist has said all along that if I stop responding to prednisone that I should have a splenectomy. I am a member of a group of people with hemolytic anemia and several of them have had their spleens removed. It works in about half the cases.

    It seems to me that fixing hemolytic anemia is like nailing jello to a wall. You try something, then something else starts to go wrong. It is so frustrating! I have been taken off a drug that was addressing a pituitary gland issue in the outside chance that the drug caused the hemolysis. So, I now have anemia and an overactive pituitary gland.

    Anyway, I share your frustrations. The only treatment I have had for the hemolysis is prednisone and expect that if the treatment continues to be successful that I will be on it for the next 6-8 months. Puffy face and weight gain here I come!

    Enjoy your turkey and your holiday. Canadian Thanksgiving was 6 weeks ago and the turkey is only a pleasant memory!

    Jackie

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Prednisone terrible Asthma 3 12-10-2009 05:46 PM
    Is there anything to help me sleep while on Prednisone? marylou23 Immune Disorders 6 06-11-2008 12:58 PM
    IV Prednisone.., side effects??? fancycanelady Multiple Sclerosis 8 02-17-2006 08:00 PM
    Prednisone question for those who nowmay k Glojer Fibromyalgia 33 09-08-2005 02:58 PM
    Taking Prednisone for sudden hearing loss, ringing getting worse? MMS1 Hearing Disorders 23 06-09-2005 04:28 PM
    prednisone, anyone have these side effects? cvieri Bowel Disorders 4 04-28-2004 09:22 AM
    a thumbs down for prednisone PinkBanana Asthma 7 01-27-2004 12:04 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:59 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!